Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 7, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 26, 2006, 3:25 PM MST. It took effect at Apr 27, 2006, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2006, 3:25 PM MST (22:25 UTC)
- In effect from
- Apr 27, 2006, 11:00 AM MST
- Expired
- Apr 27, 2006, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
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
3 follow-up statements
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
000 WWUS75 KTWC 280145 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 645 PM MST THU APR 27 2006 AZZ035-280245- /O.EXP.KTWC.WI.Y.0007.000000T0000Z-060428T0200Z/ COCHISE COUNTY- 645 PM MST THU APR 27 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. THE WINDS ACROSS SOUTHEAST ARIZONA ARE STARTING TO WEAKEN. THEY WILL CONTINUE TO DIMINISH THIS EVENING...GENERALLY FROM THE SOUTHWEST AND WEST AT 15 TO 25 MPH EARLY...FALLING TO 5 TO 15 MPH BY MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:30 PM MST, 55 minutes earlier.
Area forecast discussion, Apr 26, 2:30 PM MST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST WED APR 26 2006 .SYNOPSIS...A STRONG AND DEEP LOW PRESSURE SYSTEM FOR LATE APRIL WILL MOVE FROM OFF THE SOUTHERN CALIFORNIA COAST THIS EVENING...INTO SOUTHWEST ARIZONA ON THURSDAY...AND THEN ACROSS SOUTHEAST ARIZONA THURSDAY NIGHT AND FRIDAY. THIS SYSTEM WILL BRING GUSTY WINDS AND MUCH COOLER TEMPERATURES TO THE AREA ON THURSDAY AND THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THURSDAY AFTERNOON INTO FRIDAY MORNING. HIGH PRESSURE WILL REBUILD OVER THE AREA THIS WEEKEND AND STRENGTHEN NEXT WEEK AND BRING THE WARMEST TEMPERATURES OF THE YEAR TO DATE EARLY NEXT WEEK. && .DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED A QUASI- STATIONARY STRONG UPPER LEVEL/YET MOISTURE STARVED LOW PRESSURE SYSTEM ABOUT 225 WSW OF SAN DIEGO. THIS MORNING IT LOOKED LIKE IT STARTED A SLIGHT JOG EAST...BUT THIS AFTERNOON IT HAS NOT MOVED MUCH. LOOKING AT THE MORNING COASTAL SOUNDINGS FROM VANDENBERG AFB AND SAN DIEGO...ONE WOULD GET VERY EXCITED WITH A DEEP MARINE LAYER (UP TO 10K AT SAN DIEGO AND 15K AT VANDENBERG) IN PLACE. HOWEVER THIS SYSTEM IS MOISTURE STARTED AND HAS NO TAP INTO THE SUBTROPICS WITH SUBTROPICAL JET OVER NORTHERN MEXICO. EARLIER TODAY...INFRARED IMAGERY WAS ONLY SHOWING MID TO HIGH LEVEL CLOUDS ON THE NORTH AND NORTHEAST QUADRANT OF THE LOW...WHERE SOME ISOLATED THUNDERSTORMS BROKE OUT. THIS AFTERNOON...THIS ACTIVITY WAS STARTING TO ROTATE ONTO THE BACK SIDE OF THE LOW. VANDENBERG SOUNDING ALSO SHOWED SIGNIFICANT 24 HOUR COOLING IN THE MID-UPPER LEVEL WITH A 500 MB TEMPERATURE OF -25C. SO WHAT ARE THE NEW MODELS INDICATING? THEY ARE SIMILAR IN MOVING THE SYSTEM SLOWLY INTO NORTHERN BAJA CALIFORNIA OVERNIGHT...INTO SOUTHWEST ARIZONA (NEAR ORGAN PIPE) THURSDAY...AND THEN ACROSS SOUTHEAST ARIZONA THURSDAY NIGHT INTO FRIDAY MORNING. AS MENTIONED ABOVE...THIS SYSTEM IS MOISTURE STARVED WITH ANY MOISTURE COMING IN WITH THE CORE OF THE LOW. VERY COOL POOL ALOFT FOR LATE APRIL WITH MID-LEVEL TEMPERATURES OF -23C TO -26C...WILL COMBINE WITH THE LIMITED MOISTURE AND DAYTIME HEATING WILL HELP DESTABILIZE THE ATMOSPHERE ON THURSDAY SO THAT SOME ISOLATED THUNDERSTORMS WILL DEVELOP...ESPECIALLY NEAR THE CORE AND THE NORTH TO NORTHEAST QUADRANT OF THE LOW. THE MAIN CONCERN ON THURSDAY WILL BE WIND AND LOW RELATIVE HUMIDITY VALUES. ALTHOUGH THE MODELS ARE ALL INSISTENT ON INCREASING SURFACE DEWPOINTS ACROSS THE AREA TONIGHT INTO THURSDAY...IT WILL BE TRYING TO OVERCOME CURRENTLY DRY DEWPOINTS IN PLACE WITH VALUES THIS AFTERNOON BETWEEN 5 ABOVE AND 10 BELOW ZERO. CHECK OUT FIRE WEATHER SECTION BELOW FOR FURTHER DETAILS. PRESSURE GRADIENT TIGHTENS CONSIDERABLY ON THURSDAY AND COMBINED WITH PLENTY OF SUNSHINE TO HELP MIX MID LEVEL WINDS DOWN TO THE SURFACE...ESPECIALLY IN COCHISE COUNTY WHERE THE STRONGEST WIND SPEEDS WILL OCCUR...HAVE DECIDED TO HOIST A WIND ADVISORY IN THE AFTERNOON PACKAGE. THE OTHER BIG NEWS WILL BE THE MUCH COOLER TEMPERATURES THAT WILL ACCOMPANY THIS SYSTEM THURSDAY AND FRIDAY. AFTERNOON HIGH TEMPERATURES WILL BE 8 TO 15 DEGREES BELOW NORMAL AND LIKELY THE LAST OF THE COOL SEASON BEFORE THE HEAT STARTS UP. SO ENJOY THE REFRESHING COOL TEMPERATURES THE NEXT TWO DAYS BECAUSE THE HEAT WILL BE TURNED ON NEXT WEEK BY SATURDAY...THE UPPER LOW WILL HAVE PULLED ON EAST WITH DRY NORTHWEST FLOW OVER THE AREA THIS WEEKEND WITH TEMPERATURES STARTING THE WARMUP. EARLY NEXT WEEK WILL SEE THE UPPER RIDGE AMPLIFY OVER THE STATE...BRINGING THE WARMEST TEMPERATURES OF THE YEAR TO DATE. HAVE DECIDED NOT TO GO OVERBOARD WITH THE WARMING...AS ONE WOULD DO IF USING THE GFS GUIDANCE. STILL PLENTY OF TIME TO JUMP ON THE HOT WAGON AND SEE HOW THE NEXT SEVERAL RUNS PAN OUT. && .FIRE WEATHER...ANOTHER VERY DRY DAY ACROSS THE FORECAST AREA WITH AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS. SURFACE WINDS WILL START TO SLIGHTLY INCREASE TONIGHT AHEAD OF DEEP LOW PRESSURE THAT WILL MOVE INTO NORTHERN BAJA CALIFORNIA TONIGHT AND THEN ACROSS SOUTHEAST ARIZONA THURSDAY NIGHT INTO FRIDAY MORNING. THE STRONGEST WIND SPEEDS WILL BE IN OF FIRE ZONE 148 WITH SUSTAINED 20-FOOT WINDS OF 15-25 MPH AND GUSTS TO 40 MPH. ALTHOUGH THERE WILL BE A SLIGHT INCREASE IN MINIMUM RELATIVE HUMIDITIES IN FIRE ZONE 148...THEY WILL BE AT OR BELOW 15 PCT THURSDAY AFTERNOON. THUS WILL ISSUE A RED FLAG WARNING FROM 11 AM THU TO 8 PM THU. THE SLIGHT INCREASE IN MOISTURE AND UNSTABLE AIRMASS WILL MEAN A CHANCE OF SHOWERS AND THUNDERSTORMS PARTICULARLY THURSDAY AFTERNOON INTO EARLY FRIDAY. DRY WEATHER TO RETURN ON SATURDAY WITH A WARMING TREND AS STRONG HIGH PRESSURE BUILDS OVER THE AREA. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR PUBLIC ZONE 35 (COCHISE COUNTY) THURSDAY FROM 11 AM TO 8 PM. RED FLAG WARNING FOR FIRE WEATHER ZONE 148 (EASTERN PIMA...SANTA CRUZ...SOUTHERN GRAHAM/GREENLEE...COCHISE COUNTIES) THURSDAY FROM 11 AM TO 8 PM. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 26, 3:25 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 325 PM MST WED APR 26 2006 AZZ035-271400- COCHISE COUNTY- 325 PM MST WED APR 26 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG AND DEEP LOW PRESSURE SYSTEM FOR LATE APRIL WILL MOVE INTO SOUTHWEST ARIZONA THURSDAY AND ACROSS SOUTHEAST ARIZONA THURSDAY NIGHT AND FRIDAY. THIS FEATURE WILL BRING STRONG GUSTY WIND SPEEDS TO COCHISE COUNTY WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH THURSDAY AFTERNOON. THUS A WIND ADVISORY HAS BEEN ISSUED FOR THURSDAY AFTERNOON. WITH CURRENT DRY SURFACE CONDITIONS...AREA OF BLOWING DUST ARE POSSIBLE. ADDITIONALLY...THESE STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND A VERY HIGH FIRE DANGER HAS ALSO LED TO THE ISSUANCE OF A RED FLAG WARNING FOR THURSDAY AFTERNOON. THE WINDY CONDITIONS WILL DIMINISH THURSDAY NIGHT AFTER THE SUN SETS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-033-034-271400- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY- 325 PM MST WED APR 26 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG AND DEEP LOW PRESSURE SYSTEM FOR LATE APRIL WILL MOVE INTO SOUTHWEST ARIZONA THURSDAY AND ACROSS SOUTHEAST ARIZONA THURSDAY NIGHT AND FRIDAY. THIS FEATURE WILL BRING SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH THURSDAY AFTERNOON. WITH CURRENT DRY SURFACE CONDITIONS...AREA OF BLOWING DUST ARE POSSIBLE. ADDITIONALLY...THESE STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND A VERY HIGH FIRE DANGER HAS LED TO THE ISSUANCE OF A RED FLAG WARNING FOR THURSDAY AFTERNOON. THE WINDY CONDITIONS WILL DIMINISH THURSDAY NIGHT AFTER THE SUN SETS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:03 PM MST | Red Flag Warning | TWC | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.